Depersonalization Support Forum banner
1 - 1 of 1 Posts
G

·
Discussion Starter · #1 ·
I have this horrible derealisation too...I got to a stage where I was pretty much better, mainly through the use of tablets and will power!

This is my story...

I?ll try to keep this short, but it first came on when I was travelling 4 years ago, I believe it was brought on by a marajana (or how ever you spell it!) drink I had in India that I had a very bad reaction to. After that night I had this fear that, that horrible feeling would come back when I hadn?t had anything. Then 3 months later it did, suddenly. Complete with the anxiety attacks and depression. Soon after I arrived in Oz and went to see a couple of different doctors, each saying I just had depression & anxiety, but I knew it was more than that. I was also spacey and kept having the feeling that this wasn?t reality, as well as having sort of headachey feeling at the front of my head. Plus most scarily I had the thoughts of just ending it all...

I was travelling with a very good friend of mine, who I had been talking to about how I felt from the beginning. He knew there was more to it too, so we went to the library and after a while of searching found all my symptoms under the heading of Derealization.

Eventually I got a doctor to believe me this is what I had and he organised me to see a pyschiatrist who then confirmed it. Between them they put me on some tablets, the scientific/chemical name is paroxetine, the brand name on the box differs from country to country,in England they are called Apotex and in the US Paxil, but it always has the scientific name under it.

I lived in Oz for the next year getting better gradually. To begin with I didn?t want to go anywhere on my own incase of an anxiety attack, but slowley worked through that. At the end of the year I even caught a couple of planes accross Oz to see family and then the plane back to the UK on my own.

Since then I have continued pretty much with a normal life, other than the usualy speradic set backs. This includes travelling and living in foreign countries. I had still been on the tablets, but gradually weaned my way off them as I felt so much better. I still got the occassional feelings still, but trying to concentrate on whatever I was doing and they only ever last a day or so and then go away.

As well as the tablets I found the best way to cope was to try my best when possible to replace any negative thoughts with positive ones (I know half the time this isn?t possible, but its worth trying when you can!) and to concentrate on something long term. I throw all my free time into my music and its actually helped my music bacause I?m so focused on it!! I also gave up drinking most of the time, only on rare occasions.

About 2 months ago, I started getting the feeling coming back like they had come on 4 years ago, after a my flatmnate had been smoking loads in the house. I started back slowely on the tablets, but was still having a very hard time of things. But since then I have upped the dose and am feeling so much better again. I will try to do the same as I did before, weening myself down in doses of the tablets. I am no way as well as I was before, but I can at least see that I will be...

But for anyone who says that tablets are not good and take away your true self etc...Well if you want to think that, everyone's welcome to their own opinion, but from my experience I don't agree. The way I look at it, even if you were on tablets for the rest of your life and you could live a normal life, surely that's better than being able to say you don't take tablets and be scared to go places on your own, not be able to work or actually life!!!

When I got back from travelling when I got ill the first time, I asked my friends if I was any different to what I used to be, as I was on 'happy pills', they said there was no difference, for me anyway, they just even me out.

I know I'm lucky that I have found tablets that do make a difference for me, so I'm gunna make use of being able to enjoy life, cos I really know what that feeling of not being able to is like!!

Paroxetine as far as I know is not banned in England, as I went and got a prescription of 90 tablets from my doctor last week!!

Best of luck to everyone for getting better, or at least being able to cope... :lol:
 
1 - 1 of 1 Posts
Top